Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 19, 2016, 3:27 PM CDT for Dent County, Phelps County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 19, 2016, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 3:41 PM CDT | HAIL 1.25 | 1 S Edgar Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
698
WUUS53 KSGF 192027
SVRSGF
MOC065-161-192130-
/O.NEW.KSGF.SV.W.0241.161019T2027Z-161019T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
FORT LEONARD WOOD...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALEM... EDGAR SPRINGS...
LECOMA... LENOX...
BANGERT... BEULAH...
ANUTT... SLIGO...
LAKE SPRING... HOWES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3764 9138 3760 9176 3760 9199 3762 9202
3769 9203 3776 9194 3795 9157 3795 9152
3779 9152 3779 9131 3770 9131
TIME...MOT...LOC 2027Z 243DEG 25KT 3766 9195
HAIL...1.25IN
WIND...60MPH
$$
CRAMER3 follow-up statements
365
WWUS53 KSGF 192041
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT WED OCT 19 2016
MOC065-161-192130-
/O.CON.KSGF.SV.W.0241.000000T0000Z-161019T2130Z/
PHELPS MO-DENT MO-
341 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN PHELPS AND NORTHWESTERN DENT COUNTIES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LICKING...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALEM...EDGAR SPRINGS...LECOMA...LENOX...BANGERT...BEULAH...ANUTT...
SLIGO...LAKE SPRING AND HOWES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3764 9138 3760 9176 3761 9191 3768 9196
3776 9194 3795 9157 3795 9152 3779 9152
3779 9131 3770 9131
TIME...MOT...LOC 2041Z 256DEG 27KT 3768 9181
HAIL...1.50IN
WIND...60MPH
$$
CARNEY577
WWUS53 KSGF 192054
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT WED OCT 19 2016
MOC065-161-192130-
/O.CON.KSGF.SV.W.0241.000000T0000Z-161019T2130Z/
DENT MO-PHELPS MO-
354 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN DENT AND SOUTHEASTERN PHELPS COUNTIES...
AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SALEM...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALEM... LECOMA...
LENOX... BANGERT...
ANUTT... SLIGO...
LAKE SPRING... HOWES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3764 9138 3760 9176 3760 9182 3763 9181
3768 9182 3773 9181 3779 9174 3782 9167
3784 9152 3779 9152 3779 9131 3770 9131
TIME...MOT...LOC 2054Z 271DEG 22KT 3768 9171
HAIL...1.00IN
WIND...60MPH
$$
CRAMER359
WWUS53 KSGF 192115
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT WED OCT 19 2016
MOC065-161-192125-
/O.CAN.KSGF.SV.W.0241.000000T0000Z-161019T2130Z/
DENT MO-PHELPS MO-
415 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DENT AND
SOUTHEASTERN PHELPS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL AND EAST CENTRAL MISSOURI.
LAT...LON 3764 9138 3760 9176 3760 9182 3763 9181
3768 9182 3773 9181 3779 9174 3782 9167
3784 9152 3779 9152 3779 9131 3770 9131
TIME...MOT...LOC 2112Z 243DEG 25KT 3775 9155
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:27 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 19, 2:27 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Springfield MO 227 PM CDT Wed Oct 19 2016 ...Storms through this Evening then Cooler and Drier... .MESOSCALE DISCUSSION... Issued at 200 PM CDT Wed Oct 19 2016 Convection continued to increase in coverage into this afternoon along and north of a nearly stationary front stretching from just south of Joplin and along the I-44 corridor. A few of these storms were had approaching severe limits. Showers and storms had developed well north of the surface boundary ahead of the 850 MB front. The surface front will begin a gradual southeastward push into the late afternoon aided by rain cooled air to the north. Meanwhile an upper level trough coming out of the Rockies will begin to assert it's influence heading into late afternoon and this evening. Strengthening synoptic scale lift will support additional development with increasing storm coverage into far southern Missouri along and behind the front. Most unstable CAPE of 1000 to 3000 J/KG and deep layer shear of 30 to 40 kts will support the risk for strong to locally severe storms. Strong winds and hail look to be the primary risk with any severe storms that develop. Storms that develop along the front will be have to be monitored for supercellular structure but any tornado risk appears to be very low. Heavy rainfall and the potential for localized flooding will also have to be monitored where storms train across the same areas. && .SHORT TERM...(Tonight and Thursday) Issued at 215 PM CDT Wed Oct 19 2016 The cold front will begin a steady push to the southeast across the region this evening as the upper level trough swings east. Showers and thunderstorms will accompany the frontal passage and linger behind the surface front. The activity will taper off from the west later tonight as the 850 MB front pushes to the southeast with most activity moving to our east by daybreak Thursday. A drier and cooler airmass will overspread the region Thursday. .LONG TERM...(Thursday Night through Wednesday) Issued at 215 PM CDT Wed Oct 19 2016 Seasonably cool temperatures can be expected heading into late week as surface high pressure builds into the area and the region comes under the influence of a northwesterly flow aloft. A warming trend will return this weekend into early next week as an upper level ridge builds back across the region. Dry weather will persist until the middle or later part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 200 PM CDT Wed Oct 19 2016 Pilots can expect deteriorating flight conditions as a cold front moves across the area. This front will bring showers and thunderstorms along with low ceilings. MVFR to IFR conditions will develop behind the front through the evening. Improving conditions will return Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Oct 19, 12:58 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT WED OCT 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING. THE STORMS WILL BE FOCUSED ALONG AND SOUTHEAST OF A LINE FROM LAMAR TO ELDON MISSOURI. SOME OF THESE STORMS WILL BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR THROUGH EARLY AFTERNOON WITH AN INCREASING COVERAGE OF STORMS FARTHER SOUTH ACROSS FAR SOUTHERN MISSOURI LATER THIS AFTERNOON. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THESE STORMS WHICH COULD RESULT IN LOCALIZED FLOODING ESPECIALLY WHERE STORMS TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRIER AND COOLER PATTERN TAKES SHAPE THROUGH LATE WEEK. WARMER AND GRADUALLY MORE MOIST AIR WILL BEGIN PUSHING BACK INTO THE REGION BY EARLY WEEK NEXT WEEK. SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL BE ON THE INCREASE BY AROUND MIDWEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHERN MISSOURI THROUGH EARLY THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Oct 19, 12:25 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO FIRE DEPT/RESCUE
SMALL OUTBUILDING BOLTED TO CONCRETE FOUNDATION WAS
LIFTED OFF FOUNDATION BY DAMAGING WINDS.
&&
MGRIFFINLocal storm report, Oct 19, 12:44 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 6 NE WILLARD 37.36N 93.36W
10/19/2016 E0.75 INCH GREENE MO PUBLIC
DIME SIZE HAIL VIA MPING REPORT
&&
BURCHFIELDLocal storm report, Oct 19, 12:58 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO BROADCAST MEDIA
LARGE TREE DOWN OVER POWER LINES IN ASH GROVE
&&
BURCHFIELDLocal storm report, Oct 19, 1:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO EMERGENCY MNGR
SEVERAL REPORTS OF LIMBS DOWN IN ASH GROVE WITH SOME UP
TO 24 INCHES IN DIAMETER.
&&
BURCHFIELDLocal storm report, Oct 19, 2:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.00 INCH HICKORY MO PUBLIC
&&
HATCHLocal storm report, Oct 19, 2:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.25 INCH HICKORY MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 53 min |
| Oct 19, 12:16 PM CDT | Areal Flood Advisory | SGF | Jasper | 3 hr |
| Oct 19, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 57 min |
| Oct 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 28 min |
| Oct 19, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 56 min |
| Oct 19, 1:50 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 55 min |
| Oct 19, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 45 min |
| Oct 19, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 40 min |
| Oct 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 28 min |
| Oct 19, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 45 min |
| Oct 19, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 4 hr |
| Oct 19, 5:48 PM CDT | Special Weather Statement | SGF | Dent | 42 min |
| Oct 19, 6:17 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Oct 19, 6:22 PM CDT | Special Weather Statement | SGF | Barry | 38 min |
| Oct 19, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Oct 19, 6:54 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.